Utah, 2016Winter Storm and Winter Weather in Utah, February 1 to 2, 2016
February 1 to 2, 2016 · NWS GJT · 7 events in 7 counties and zones
A moist Pacific low pressure system produced heavy snowfall with areas of blowing snow across much of eastern Utah.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist Pacific low pressure system produced heavy snowfall with areas of blowing snow across much of eastern Utah.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jan 31, 9:13 PM MST, 2 hours 47 minutes earlier.
Area forecast discussion, Jan 31, 9:13 PM MST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
913 PM MST SUN JAN 31 2016
.UPDATE...
ISSUED AT 905 PM MST SUN JAN 31 2016
SECOND PORTION OF THE STORM IS PROVING TO BE MESSY. LAST NGHT'S
COLD FRONT STALLED IN THE NW SAN JUANS AND HAS BEEN LIFTING BACK
NORTH TONIGHT. THIS HAS HAD MAJOR IMPACTS ON THE FORECAST. FIRST
THE SOUTHERN VALLEYS STAYED PRE-FRONTAL AND MILD. NEXT HEAVY SNOW
HAS OCCURRED IN THE VICINITY OF THE FRONT WITH MONTROSE REPORTING
9 INCHES THIS EVENING.
COLD UNSTABLE AIR IS POURING INTO SW COLORADO TONIGHT. BUFKIT
SOUNDINGS FOR CEZ AND DRO SHOW A RAIN-SNOW MIX UNTIL MIDNIGHT THEN
A SWITCH TO ALL SNOW. NORTHERN AZ OBSERVATIONS ARE ALL SHOWING A
SHARP DROP IN TEMPS THIS EVENING. STILL THE SWITCH PERIOD THOUGH
MAY HAVE A BRIEF PERIOD OF FREEZING RAIN TO ADD TO TRAVEL HAZARD
IN SE UTAH AND SW CO.
FURTHER NORTH THE I-70 CORRIDOR TOO WILL BE FLIRTING WITH THE
RAIN-SNOW LINE TONIGHT. SNOW ACCUMULATIONS ARE NOW EXPECTED TO BE
CLOSER TO THE 4 INCH RANGE BY MONDAY MORNING... BUT BRIEF PERIODS
OF RAIN OR FREEZING RAIN COULD MAKE TRAVEL VERY HAZARDOUS. WE WILL
UPDATE THE WINTER STORM WARNING TO MENTION FREEZING RAIN HAZARDS
IN THE LOWER ELEVATIONS (BELOW 5500FT) OF THE CENTRAL VALLEYS.
MONDAY...THE DEEPENING SURFACE LOW LIFTS FROM SAN MIGUEL COUNTY
AT SUNRISE INTO THE WEST ELKS BY MID-DAY. THE BEST FRONTOGENETICAL
FORCING WITH THIS FEATURE NOW SEEMS TO FAVOR THE WESTERN SAN JUANS
AND THE PICEANCE BASIN INTO THE LOWER YAMPA RIVER BASIN BASICALLY
MISSING THE I-70 CORRIDOR. A SURFACE TROUGH LINGERS ACROSS THE
CENTRAL ZONES INTO MONDAY AFTERNOON FOR A CONTINUED FOCUS FOR
MOSTLY CONVECTIVE SHOWERS. NO TROWAL SIGNATURE SEEN IN FORECAST
SOUNDINGS. LAPSE RATES ARE AROUND 7 C/KM THROUGH THE DAY ON
MONDAY UP TO THE HWY 50 CORRIDOR. A LIGHTNING STRIKE OR TWO MAY
OCCUR FAVORING THE FOUR CORNERS INTO THE WESTERN SAN JUANS.
&&
.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)
ISSUED AT 437 PM MST SUN JAN 31 2016
THE COLD FRONT WHICH MOVED THROUGH THE AREA LAST NIGHT WAS LIFTING
NORTHWARD AHEAD OF A PACIFIC TROUGH MOVING ONSHORE OVER THE WEST
COAST. DEEP MOISTURE...AROUND 4 G/KG...WAS OVERRUNNING THIS
BOUNDARY RESULTING IN WIDESPREAD SNOWFALL OVER THE SOUTHERN HALF
OF THE FORECAST AREA. AS WARMER AIR SPREAD NORTHWARD INTO THE FOUR
CORNERS TEMPERATURES ROSE INTO THE LOWER 40S AND SNOW ENDED AS WAS
EXPECTED BASED ON 12Z MODEL OUTPUT. THE PAGOSA SPRINGS AREA WAS
SLOWER TO WARM AND SNOW LINGERED INTO THE AFTERNOON.
THE PACIFIC TROUGH IS PROGGED TO DEEPEN AS IT MOVES ACROSS THE
GREAT BASIN WITH THE SURFACE LOW MOVING TO NEAR THE FOUR CORNERS
BY 12Z/MON. ALL INGREDIENTS ARE IN PLACE FOR A DUMPING OVER THE
SAN JUAN MOUNTAINS AND ADJACENT LOWER ELEVATIONS. DEEP MOISTURE IN
SOUTHWEST FLOW PROVIDES STRONG OROGRAPHIC LIFT OVER A REGION OF
STEEP LAPSE RATES (7 C/KM ROUGHLY). ALOFT...FLOW IS STRONGLY
DIFFLUENT WITH COUPLED JET DYNAMICS PROVIDING ADDITIONAL
DIVERGENCE. IT APPEARS 06Z TO 12Z WILL BE THE HEAVIEST PERIOD OF
SNOWFALL AND 2 INCH PER HOUR RATES WILL BE COMMON. LOWER
ELEVATIONS SHOULD EXPECT A HEAVY...HIGH DENSITY SNOW WHICH MAY
YIELD LOWER TOTAL SNOWFALL ACCUMULATIONS THAN FORECAST IF SNOW TO
WATER RATIOS ARE OFF. SNOWFALL ACCUMULATIONS WILL ALSO BE IMPACTED
BY HOW LONG IT TAKES RAIN NOW OCCURRING IN DURANGO TO CHANGE BACK
TO SNOW.
HEAVY SNOWFALL WILL ALSO OCCUR ACROSS EAST-CENTRAL UTAH AND
CENTRAL COLORADO DURING THIS TIME FRAME...BUT WILL BE MORE
MODERATE IN COMPARISON TO THE SOUTH. THE ENTIRE LENGTH OF THE I-70
CORRIDOR WILL FALL UNDER THE BAND OF OVERRUNNING MOISTURE SO MORE
THAN JUST THE MOUNTAINS WILL BE IMPACTED. SNOW IS ALSO LIKELY
ACROSS THE NORTH...BUT INTENSITY OF THIS SNOWFALL WILL BE LESSER
STILL.
WIDESPREAD SNOW WILL CONTINUE AS THE LOW DRIFTS OVER THE AREA ON
MONDAY AND ACCUMULATIONS WILL CONTINUE TO PILE UP IN THE MOUNTAINS.
AS FLOW SHIFTS AROUND TO THE NORTHWEST WITH THE PASSAGE OF THE LOW
CIRCULATION...THE NORTHERN AND CENTRAL VALLEYS BECOME FAVORED
OROGRAPHICALLY. LATER SHIFTS WILL NEED TO ASSESS WHETHER WINTER
WEATHER ADVISORIES WILL BE NEEDED FOR THE NORTHWEST COLORADO
PLATEAU. AS THE STORM CONTINUES TO PUSH EASTWARD OVER THE CENTRAL
PLAINS SNOWFALL WILL BE DIMINISHING...BUT NOT ENDING OVER THE AREA
MONDAY NIGHT. TOTAL SNOWFALL AMOUNTS IN THE MOUNTAINS WILL BE
MEASURED IN FEET BY LATE MONDAY NIGHT...ESPECIALLY THE SAN JUAN
MOUNTAINS. LOWER ELEVATIONS WILL ALSO SEE DECENT SNOWFALL
ACCUMULATIONS WHICH WILL IMPACT THE MORNING COMMUTE. AS A RESULT
...THERE ARE A NUMBER OF WINTER STORM WARNINGS AND A HANDFUL OF
ADVISORIES IN PLACE THROUGH MIDDAY TUESDAY.
RAISED LOW TEMPERATURES ACROSS THE CENTRAL AND SOUTHERN PORTION OF
THE FORECAST AREA TO ACCOUNT FOR WAA...CLOUDS AND MOISTURE. CLOUDS
AND MOISTURE WILL HAVE THE OPPOSITE AFFECT MONDAY AFTERNOON AND
WEAK CAA WILL PLAY A ROLE. OVERNIGHT LOWS WILL BE COLDER MONDAY
NIGHT AS FRESH SNOW PROVIDES GOOD RADIATIONAL COOLING.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 437 PM MST SUN JAN 31 2016
WE WILL BE ENTERING THE TRUE COLD PHASE OF THE LAST PART OF THIS
STORM ON TUESDAY. THE 1.5 PVU FIELD INDICATES A WAVE DROPPING
THROUGH THE BACK OF THE TROUGH INTO WESTERN COLORADO TUESDAY. H5
TEMPERATURES OF NEAR -33C WILL BE MOVING ALONG WITH THIS PIECE OF
ENERGY...LEADING TO AFTERNOON LAPSE RATES IN THE 7 TO 7.5 C/KM
RANGE. THOUGH THIS UNSTABLE ATMOSPHERE WILL BE BATTLING THE
DRYING ALOFT EXPECT A DECENT COVERAGE OF TERRAIN ENHANCED SNOW
SHOWERS THROUGH THE DAY. THERE IS ALSO SOME HINT OF A LOW LEVEL
CIRCULATION ASSOCIATED WITH THIS WAVE ALOFT THE HELP FOCUS
PRECIPITATION BUT CONFIDENCE VERY LOW ON EXACTLY WHERE THIS WILL
BE LOCATED. FOR NOW NORTH FACING SLOPES AND VALLEY SUCH AS THE
ROARING FORK...UNCOMPAHGRE AND INTO MEEKER MAY SEE SNOW THROUGH
MUCH OF THE DAY WITH THE INSTABILITY LEADING TO PERIODS OF
MODERATE TO HEAVY SNOW. THIS MAY PROMPT EXTENDING HEADLINES
CURRENTLY IN PLACE INTO THE EVENING HOURS AS THE LAST REMAINING
PORTION OF THE TROF MOVES EAST OF THE DIVIDE. COLD NORTHERLY WINDS
WILL ALSO KEEP TEMPERATURES WELL BE LOW NORMAL THROUGH THE DAY AND
CLEARING BEHIND THE WAVE DURING THE EARLY MORNING HOURS WILL BRING
A BITTER COLD START WEDNESDAY. CURRENT GRIDS HAVE THIS HANDLED
WELL ATTM BUT MAY HAVE TO WATCH TRENDS FOR THE COLDER BASINS AND
VALLEYS AND CONTINUE TO LOWER TEMPERATURES. WEAK TRANSITORY
RIDGING MOVES THROUGH WEDNESDAY NIGHT INTO THURSDAY MORNING FOLLOWED
BY THE NEXT QUICK MOVING TROUGH THURSDAY AFTERNOON INTO FRIDAY.
THIS FEATURE LOOKS TO IMPACT MAINLY THE NORTHERN MOUNTAINS OF OUR
CWA WITH A QUICK SHOT OF SNOW AND WIND. AGAIN WILL BE WATCHING THE
TREND OF THIS PASSING WAVE WHICH HAS BEEN STRENGTHENING IN THE
PAST FEW RUNS. A SIMILAR SCENARIO CLOSES OUT THE FORECAST WITH
ANOTHER PASSING RIDGE FOLLOWED BY A QUICK MOVING SYSTEM FOR
SUNDAY. OVERALL TEMPERATURES WILL STAY BELOW NORMAL DURING THIS
PERIOD.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY EVENING)
ISSUED AT 905 PM MST SUN JAN 31 2016
WIDESPREAD SHSN WILL PRODUCE MVFR/OCNL IFR CIGS AND VSBY FOR ALL
TAF SITES. MTNS WILL FQTLY BE OBSCD. UNTIL 15Z...MTN TOP WINDS
WILL BE SW30-40 KTS PRODUCING MODERATE TO OCCASIONALLY STRONG
TURBULENCE ALOFT AND LOW LEVEL WIND SHEAR POTENTIAL INTO MONDAY
MORNING.
SNOW SHOWERS CONTINUE ON MONDAY BECOMING MORE SCATTERED IN
COVERAGE AFT 19Z. ISOLATED LIGHTNING STRIKES ARE POSSIBLE MONDAY
VICINITY OF KDRO KTEX AND PERHAPS KMTJ. ALL TAF SITES WILL HAVE
OCCASIONAL MVFR CIGS AND VSBY IN SHSN THROUGH MONDAY EVENING.
EXCEPTIONS ARE EASTERN UTAH WHERE KVEL AND KCNY WILL HAVE VFR
CONDITIONS AFT 01Z.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...WINTER STORM WARNING UNTIL NOON MST TUESDAY FOR COZ003-006>014-
017>023.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON MST
TUESDAY FOR COZ004.
UT...WINTER WEATHER ADVISORY UNTIL NOON MST TUESDAY FOR UTZ025.
WINTER STORM WARNING UNTIL NOON MST TUESDAY FOR UTZ022-027>029.
&&
UPDATE...JOE
SHORT TERM...NL
LONG TERM...15
AVIATION...JOEHazardous weather outlook, Jan 31, 5:09 AM MST, 18 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
509 AM MST SUN JAN 31 2016
COZ001>014-017>023-UTZ022>025-027>029-011300-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
509 AM MST SUN JAN 31 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
WARNINGS AND ADVISORIES REMAIN IN EFFECT FOR MUCH OF THE FORECAST
AREA AS THE SECOND PORTION OF THE STORM BRINGS MORE SNOW TO THE
REGION. THE FOCUS OF PRECIPITATION HAS DROPPED TO THE SAN JUANS
WHERE IT WILL STAY FOR MUCH OF THE DAY BEFORE SHIFTING NORTHWARD
THIS EVENING BRINGING HEAVY SNOW TO THE MOUNTAINS AND MANY
VALLEYS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SNOW CONTINUES THROUGH TUESDAY WITH SOME AREAS IN THE MOUNTAINS
SEEING A FEW FEET OF NEW SNOW WHILE VALLEYS WILL SEE ANYWHERE
FROM 4 TO 10 INCHES. SNOWFALL ENDS WEDNESDAY AS HIGH PRESSURE
BUILDS. THIS HIGH PRESSURE PERSISTS THROUGH FRIDAY WHEN A QUICK
SYSTEM DROPS DOWN FROM THE NORTHWEST BRINGING SNOW TO THE PARK AND
GORE RANGES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...HOWEVER
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE IN GRAND JUNCTION.
In the hours before
Local storm report, Jan 31, 8:15 PM MST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
815 PM MST SUN JAN 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HEAVY SNOW SILVERTON 37.81N 107.66W
01/31/2016 E18.0 INCH SAN JUAN CO TRAINED SPOTTER
STORM TOTAL SO FAR...STILL SNOWING
&&
EVENT NUMBER GJT1600258
JDCLocal storm report, Jan 31, 9:17 PM MST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
917 PM MST SUN JAN 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM SNOW FRUITVALE 39.09N 108.48W
01/31/2016 M1.0 INCH MESA CO NWS EMPLOYEE
SINCE NOON MST
&&
EVENT NUMBER GJT1600259
JDCLocal storm report, Jan 31, 9:18 PM MST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
918 PM MST SUN JAN 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM HEAVY SNOW MONTROSE 38.48N 107.87W
01/31/2016 M8.5 INCH MONTROSE CO PUBLIC
STORM TOTAL SO FAR...STILL SNOWING
&&
EVENT NUMBER GJT1600260
JDCLocal storm report, Jan 31, 9:20 PM MST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
920 PM MST SUN JAN 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM HEAVY SNOW HOTCHKISS 38.80N 107.72W
01/31/2016 M6.0 INCH DELTA CO PUBLIC
STORM TOTAL SO FAR...STILL SNOWING
&&
EVENT NUMBER GJT1600261
JDCLocal storm report, Jan 31, 10:16 PM MST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1016 PM MST SUN JAN 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM SNOW GATEWAY 38.68N 108.97W
01/31/2016 M4.0 INCH MESA CO PUBLIC
SNOW FALLING AT 2 INCHES AN HOUR
&&
EVENT NUMBER GJT1600262
JDCLocal storm report, Jan 31, 10:26 PM MST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1026 PM MST SUN JAN 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM SNOW HAYDEN 40.49N 107.25W
01/30/2016 M4.0 INCH ROUTT CO CO-OP OBSERVER
SWE 0.37 INCHES
0800 PM SNOW CRESTED BUTTE 38.87N 106.98W
01/30/2016 E2.0 INCH GUNNISON CO PUBLIC
STORM TOTAL THROUGH 8 PM MST...STILL SNOWING
0815 PM SNOW 4 N CATTLE CREEK 39.51N 107.24W
01/30/2016 M3.5 INCH GARFIELD CO PUBLIC
STORM TOTAL SO FAR AND STILL SNOWING
0900 PM NON-TSTM WND GST MOUNT ABRAMS 37.96N 107.65W
01/30/2016 M66 MPH OURAY CO MESONET
1110 PM SNOW MEEKER 40.05N 107.89W
01/30/2016 E3.0 INCH RIO BLANCO CO PUBLIC
1115 PM SNOW 4 W GRAND JUNCTION 39.09N 108.63W
01/30/2016 M1.2 INCH MESA CO NWS EMPLOYEE
0100 AM HEAVY SNOW 11 W GLADE PARK 38.99N 108.94W
01/31/2016 M10.0 INCH MESA CO TRAINED SPOTTER
0113 AM SNOW 2 SE GLENWOOD SPRINGS 39.52N 107.30W
01/31/2016 M7.0 INCH GARFIELD CO PUBLIC
0620 AM SNOW 3 WSW CRAWFORD 38.68N 107.66W
01/31/2016 E3.0 INCH DELTA CO PUBLIC
SNOW TOTAL SO FAR.
0710 AM SNOW 3 W CATTLE CREEK 39.44N 107.31W
01/31/2016 E4.0 INCH GARFIELD CO PUBLIC
SNOW TOTAL SO FAR.
0745 AM SNOW 1 N GUNNISON 38.56N 106.93W
01/31/2016 E4.0 INCH GUNNISON CO PUBLIC
SNOW BEGAN FALLING AROUND 2300 ON 30 JANUARY.
1000 AM HEAVY SNOW COLORADO NAT'L MON 39.10N 108.73W
01/31/2016 M5.5 INCH MESA CO CO-OP OBSERVER
1000 AM HEAVY SNOW MONUMENT (HIGHWAY 550) 37.97N 107.66W
01/31/2016 M8.0 INCH OURAY CO CAIC
SWE 0.65 INCHES
1000 AM HEAVY SNOW RED MOUNTAIN PASS 37.90N 107.70W
01/31/2016 M5.5 INCH OURAY CO CAIC
SWE 0.4 INCHES
1000 AM HEAVY SNOW MOLAS PASS 37.73N 107.70W
01/31/2016 M9.0 INCH SAN JUAN CO CAIC
SWE 0.8 INCHES
1000 AM HEAVY SNOW COAL BANK PASS 37.70N 107.78W
01/31/2016 M9.0 INCH SAN JUAN CO CAIC
SWE 0.9 INCHES
1000 AM HEAVY SNOW 3 N KEBLER PASS 38.89N 107.10W
01/31/2016 M17.0 INCH GUNNISON CO SKI AREA
SWE 1.2 INCHES
1033 AM SNOW ARRIOLA 37.43N 108.65W
01/31/2016 E3.0 INCH MONTEZUMA CO PUBLIC
1041 AM HEAVY SNOW 20 S MONTROSE 38.19N 107.87W
01/31/2016 E6.5 INCH OURAY CO PUBLIC
1129 AM HEAVY SNOW SILVERTON 37.81N 107.66W
01/31/2016 E6.3 INCH SAN JUAN CO TRAINED SPOTTER
1138 AM SNOW 1 W PAGOSA SPRINGS 37.27N 107.04W
01/31/2016 M4.0 INCH ARCHULETA CO TRAINED SPOTTER
1207 PM SNOW 1 S GRAND JUNCTION 39.07N 108.55W
01/31/2016 M3.0 INCH MESA CO PUBLIC
SWE 0.50 INCHES
0157 PM SNOW OURAY 38.03N 107.67W
01/31/2016 M11.0 INCH OURAY CO PUBLIC
STORM TOTAL SO FAR WITH SIX INCHES IN THE PAST SIX
HOURS.
0216 PM HEAVY SNOW 9 NW RIDGWAY 38.25N 107.87W
01/31/2016 M10.0 INCH OURAY CO PUBLIC
STILL SNOWING HEAVY
0315 PM HEAVY SNOW MONTROSE 38.48N 107.87W
01/31/2016 M6.0 INCH MONTROSE CO PUBLIC
STILL SNOWING HARD
0338 PM HEAVY SNOW GUNNISON 38.54N 106.93W
01/31/2016 E6.0 INCH GUNNISON CO PUBLIC
SINCE 5 AM MST THIS MORNING...STILL SNOWING
0346 PM HEAVY SNOW 1 N GUNNISON 38.56N 106.93W
01/31/2016 M8.0 INCH GUNNISON CO PUBLIC
STORM TOTAL SO FAR WITH SNOW STILL FALLING
0454 PM SNOW CARBONDALE 39.40N 107.21W
01/31/2016 M1.0 INCH GARFIELD CO PUBLIC
SINCE 12 PM MST THIS AFTERNOON...STILL SNOWING
0456 PM HEAVY SNOW OURAY 38.03N 107.67W
01/31/2016 E12.0 INCH OURAY CO PUBLIC
SINCE MIDNIGHT...STILL SNOWING
0458 PM SNOW CEDAREDGE 38.90N 107.93W
01/31/2016 E2.0 INCH DELTA CO PUBLIC
TOTAL SINCE 6 AM THIS MORNING...STILL SNOWING
0458 PM HEAVY SNOW CRESTED BUTTE 38.87N 106.98W
01/31/2016 E15.0 INCH GUNNISON CO PUBLIC
24 HOUR STORM TOTAL...STILL SNOWING.
0500 PM HEAVY SNOW MONTROSE 38.48N 107.87W
01/31/2016 M7.0 INCH MONTROSE CO PUBLIC
SINCE MIDNIGHT...STILL SNOWING
0504 PM HEAVY SNOW 5 NW MARBLE 39.12N 107.25W
01/31/2016 M10.0 INCH PITKIN CO PUBLIC
STORM TOTAL SINCE 6 PM LAST NIGHT...STILL MODERATELY
SNOWING
0506 PM SNOW GATEWAY 38.68N 108.97W
01/31/2016 E2.0 INCH MESA CO PUBLIC
SINCE MIDNIGHT...STILL SNOWING
0509 PM SNOW ORCHARD CITY 38.81N 107.96W
01/31/2016 M3.0 INCH DELTA CO PUBLIC
SWE 0.15 INCHES
0527 PM HEAVY SNOW 2 SW MONTROSE 38.46N 107.90W
01/31/2016 M8.0 INCH MONTROSE CO TRAINED SPOTTER
0537 PM HEAVY SNOW 6 NW RIDGWAY 38.22N 107.83W
01/31/2016 E12.0 INCH OURAY CO PUBLIC
STORM TOTAL SINCE 9 PM LAST NIGHT...STILL SNOWING
0600 PM HEAVY SNOW 3 N KEBLER PASS 38.89N 107.10W
01/31/2016 M23.0 INCH GUNNISON CO SKI AREA
SWE 1.65 INCHES
0603 PM HEAVY SNOW 4 NW HOTCHKISS 38.84N 107.77W
01/31/2016 M5.0 INCH DELTA CO TRAINED SPOTTER
SWE 0.40 INCHES
0612 PM SNOW LEWIS 37.50N 108.67W
01/31/2016 M2.0 INCH MONTEZUMA CO PUBLIC
0800 PM HEAVY SNOW MONTROSE 38.48N 107.87W
01/31/2016 E9.0 INCH MONTROSE CO PUBLIC
STORM TOTAL SO FAR...STILL SNOWING
0812 PM HEAVY SNOW SILVERTON 37.81N 107.66W
01/31/2016 E18.0 INCH SAN JUAN CO TRAINED SPOTTER
STORM TOTAL SO FAR...STILL SNOWING
0830 PM SNOW FRUITVALE 39.09N 108.48W
01/31/2016 M1.0 INCH MESA CO NWS EMPLOYEE
SINCE NOON MST
0917 PM HEAVY SNOW MONTROSE 38.48N 107.87W
01/31/2016 M8.5 INCH MONTROSE CO PUBLIC
STORM TOTAL SO FAR...STILL SNOWING
0919 PM HEAVY SNOW HOTCHKISS 38.80N 107.72W
01/31/2016 M6.0 INCH DELTA CO PUBLIC
STORM TOTAL SO FAR...STILL SNOWING
1015 PM SNOW GATEWAY 38.68N 108.97W
01/31/2016 M4.0 INCH MESA CO PUBLIC
SNOW FALLING AT 2 INCHES AN HOUR
&&
EVENT NUMBER GJT1600217 GJT1600218 GJT1600219 GJT1600220 GJT1600222
GJT1600223 GJT1600227 GJT1600221 GJT1600225 GJT1600224 GJT1600226
GJT1600229 GJT1600232 GJT1600233 GJT1600234 GJT1600235 GJT1600236
GJT1600231 GJT1600253 GJT1600228 GJT1600230 GJT1600237 GJT1600238
GJT1600240 GJT1600239 GJT1600252 GJT1600241 GJT1600242 GJT1600243
GJT1600244 GJT1600245 GJT1600246 GJT1600247 GJT1600248 GJT1600249
GJT1600250 GJT1600251 GJT1600254 GJT1600255 GJT1600256 GJT1600257
GJT1600258 GJT1600259 GJT1600260 GJT1600261 GJT1600262
JDCWinter Storm, La Sal & Abajo Mountains
- When
- February 1, 12:00 AM MST to 7:00 PM MST
- Where
- La Sal & Abajo Mountains forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 38.304, -109.687 (the zone’s center; the record gives no point)
Snowfall amounts of 1 to 2 feet were measured across the area. Wind gusts of 20 to 40 mph produced areas of blowing and drifting snow. Winds were even stronger at ridgetops with measured gusts of 45 to 55 mph.
Winter Storm, Southeast Utah
- When
- February 1, 12:00 AM MST to 5:00 PM MST
- Where
- Southeast Utah forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.626, -109.805 (the zone’s center; the record gives no point)
Snowfall amounts of 6 to 7 inches were measured above the 5000 foot level. Wind gusts of 25 to 35 mph produced areas of blowing and drifting snow.
Winter Storm, Canyonlands / Natural Bridges
- When
- February 1, 12:00 AM MST to February 2, 12:00 AM MST
- Where
- Canyonlands / Natural Bridges forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.626, -109.805 (the zone’s center; the record gives no point)
Snowfall amounts of 6 to 10 inches were measured across the area. Wind gusts of 20 to 35 mph produced areas of blowing and drifting snow.
Winter Storm, Grand Flat and Arches
- When
- February 1, 12:00 AM MST to 9:00 PM MST
- Where
- Grand Flat and Arches forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.982, -109.570 (the zone’s center; the record gives no point)
Snowfall amounts of 5 to 8 inches were measured across the area. Wind gusts of 20 to 30 mph produced some areas of blowing and drifting snow.
Winter Storm, Tavaputs Plateau
- When
- February 1, 12:00 AM MST to 2:00 PM MST
- Where
- Tavaputs Plateau forecast zone
- Reported by
- SNOTEL
- Coordinates
- 39.554, -109.544 (the zone’s center; the record gives no point)
Snowfall amounts of 12 to 15 inches were measured across the area. Wind gusts of 15 to 25 mph produced localized blowing and drifting snow.
Winter Weather, Eastern Uinta Mountains
- When
- February 1, 12:00 AM MST to February 2, 2:00 AM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
Snowfall amounts of 5 to 12 inches were measured across the area. Locally higher amounts included 16 inches at the Hickerson Park SNOTEL site. Wind gusts of 20 to 35 mph produced areas of blowing and drifting snow.
Winter Weather, Eastern Uinta Basin
- When
- February 1, 12:00 AM MST to 6:00 AM MST
- Where
- Eastern Uinta Basin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.125, -109.518 (the zone’s center; the record gives no point)
Snowfall amounts of 1 to 3 inches were measured across the area. Wind gusts of 20 to 30 mph produced some areas of blowing and drifting snow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Minnesota, February 1, 20162 deaths · 3 injured · $8,000 · 1 event
- Winter Weather in Montana, February 1, 20162 deaths · 1 event
- Winter Storm in Wyoming, February 1 to 2, 201676 events
- Winter Storm and High Wind in Arizona, February 1, 2016$40,000 · 56 kt wind · 7 events
- Winter Storm in Colorado, February 1 to 7, 201625 events
- Blizzard and Winter Storm in Nebraska, February 1 to 3, 201623 events
- Winter Storm and Heavy Snow in Colorado, February 1 to 3, 201620 events
- Heavy Snow and High Wind in New Mexico, February 1, 201662 kt wind · 17 events
- Winter Storm in Colorado, February 1 to 2, 201617 events
- Blizzard and Winter Storm in Nebraska, February 1 to 2, 201617 events
- Winter Storm in Nebraska, February 1 to 2, 201615 events
- Heavy Snow and High Wind in Arizona, February 1 to 2, 201655 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 631570, 631571, 631572, 631573, 631574, 631575, 631576.